Pain during sex...(m)

Avatar for missourigrl
iVillage Member
Registered: 03-25-2003
Pain during sex...(m)
1
Wed, 04-02-2003 - 8:26pm
Hello. I am 23 years old and have been with my SO for 4 years. I get regular annual pelvic exams, which have always been normal. On to my problem...when we have sex, it is very painful for me. It seems like the pain is coming from the top of the inside of my vagina when he moves in and out (if you make a circle with your thumb and index finger, the pain is coming from the top). I used to ejoy sex, but off and on for the past year or so it has become unenjoyable. Penetration is almost impossible because I get so tense due to the pain and the fear of pain. We use KY Liquid, which helps some, but once he is inside and moving in and out the pain starts again.

I have been on birth control pills for about 4 years as well. I was first on Ortho Tri-Cyclen for a couple of years. I switched to Lo/Ovral because I noticed a decline in my libido that I thought was from OTC. This is when I started having pain during sex. While on Lo/Ovral (6 months) I experienced vaginal dryness and burning so I decided to go off birth control pills for a while (3 months) to see if things improved, and they did. I didn't have any dryness or burning, my libido slightly increased, and I didn't experience the vaginal pain. I went back on birth control pills (Levlen for 2 months) because I didn't feel as protected using only condoms as I do when I am on the pill. I experienced the same problems while I was on Levlen (low libido, dryness, burning, vaginal pain) and so I switched to Ortho Novum 777 (after explaining to the gyn my problems once again) which I just started on Sunday.

I have also recently been experiencing a queasy feeling during intercourse. I don't know if it is because of the pain or if it's all in my mind, but just the thought of sex anymore makes me queasy. I really want to be able to enjoy it again, I just don't know what is wrong with me. Could it be the pills? Do I have some sort of problem? Any advice or information is greatly appreciated!

Thank you!

K

 

iVillage Member
Registered: 03-22-2003
Thu, 04-03-2003 - 1:00am
Yes, it could be the pills. Many women simply can't seem to tolerate the progestins in most pills, and one of the main reasons is just what you've described, dryness, burning, etc. And for most women lubricants don't seem to help much, if at all. I've personally experienced just what you've described, pain seemingly near the top of the vagina. This location seems to be especially prone to increased irritation for some reason. Not exactly sure why, but I have my theories and one day I'll figure it out! LOL

Do you have any other symptoms? Symptoms with your menstrual cycle?

Maybe you might ask your doc for a different pill, possibly one with a higher estrogen level and/or lower progestin level. Sometimes it's a trial and error process, unfortunately. You might also try inquiring about pill choices over on the Birth Control board here at iVillage. They have a great cl (Judie) over there who definitely is well versed on anything related to BCP's, and the symptoms you're describing! She, like me, has experienced the progestin woes, dryness, chronic burning, etc. She's had good results with the new Nuvaring.

Best of luck!!

Leisa

Leisa

aj34x44-_65-wgw0603.jpg picture by dannah